MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J683G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was mentioned in event description:" a total of four of the sutures were used.Two of the four sutures needle tips broke off while in use".Please confirm if only two needle tips broke off during this single procedure? it is reported in event description :"i do not have the broken suture" please confirm if this is one broken suture found during the procedure? what was the quality issue found with the other suture? lot number? are any samples available of evaluation? please provide facility contact person¿s name, mailing address and telephone.A shipper kit will be sent to help return the product to us.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2022-05995, 2210968-2022-05996.
 
Event or Problem Description
It was reported that a patient underwent a unknown procedure on (b)(6) 2022 and suture was used.During the procedure, a total of four of the sutures were used.Two of the four sutures needle tips broke off while in use.They were able to be retrieved by the surgeon.They were all from the same suture box.The broken suture is not available for return.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 08/26/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Related reports: 2210968-2022-05995, 2210968-2022-05996, 2210968-2022-05997.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/8/2022 additional information was requested, the following was obtained: *please confirm how many needle tips broke.- 2 *please confirm how many suture threads broke-0.*please confirm how many needles pulled off of the thread-0 *please confirm the total number of devices that malfunctioned.-2 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-05996.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/19/2022.Additional information was requested, the following was obtained: lot number is pkz314.No samples or product available, correct that two needles broke off from the suture.Attempts are being made to obtain the following information.If further details are received at a later date a supplemental medwatch will be sent: *please confirm how many needle tips broke.*please confirm how many suture threads broke.*please confirm how many needles pulled off of the thread.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-05995, 2210968-2022-05996, 2210968-2022-05997.

Brand Name
VCL CT BRD UD 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15114271
Report Number2210968-2022-05997
Device Sequence Number20295962
Product Code GAM
UDI-Device Identifier10705031042186
UDI-Public10705031042186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberJ683G
Device Catalogue NumberJ683G
Device Lot NumberPKZ314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/05/2022
08/26/2022
08/27/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/19/2022
08/26/2022
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown